MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTXSFT0304
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils) and a microcatheter.During the procedure the smart coil would not advance through the microcatheter.Therefore, the smart coil was removed.The procedure was completed using another smart coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 09/08/2021: 1.Section b.Box 5.Describe event or problem.It was previously understood that the issue occurred while in use in the patient.However, based on the updated information, the issue occurred during preparation.Note: although the event summary alleged a deterioration in the characteristics or performance of the device, this event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.Therefore, this is not considered a reportable event.H3 other text : placeholder.
 
Event or Problem Description
During preparation for a coil embolization procedure, a penumbra smart coil (smart coil) would not advance within its introducer sheath.The issue with the smart coil was found prior to use, therefore, the smart coil was not used in the procedure.The procedure was completed using another smart coil.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12285021
Report Number3005168196-2021-01753
Device Sequence Number5403190
Product Code HCG
UDI-Device Identifier00814548015347
UDI-Public00814548015347
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2023
Device Model Number400SMTXSFT0304
Device Catalogue Number400SMTXSFT0304
Device Lot NumberF84241
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005